Razene 10mg Antihistamine Tablets 30sRazene is an anti-allergic used to treat hayfever and other allergic conditions. It is fast-acting, usually within 10-20 minutes after taking it, non-sedating and its effects last for 24 hours, so you only need to take it once a day.
The most common form of allergy is hayfever. This is a seasonal disorder occurring during spring and summer and is caused mainly by airborne pollens. Typical symptoms include sneezing, runny nose and itchy, watery eyes. For some, these symptoms occur throughout the year, often caused by an allergy to house dust mites or animal fur.
In addition to inhaled allergies there are those caused by eating certain foods, or through contact with certain medicines or chemicals. With these, symptoms appear mainly as skin rashes.
All the symptoms described are due to what is called an allergic reaction between the allergens (pollen, dust, etc) and certain cells in the body. This reaction triggers the release of a number of chemical substances which irritate the body. One of these chemical substances is histamine. It is best to try and avoid exposure to the allergens that affect you; however, this is not always possible.
Each tablet contains Cetirizine 10mg
Adults and children over 12 years of age: The usual daily dose is one tablet (10mg) as a single dose. In children over 12 years of age, the daily dose of 10mg is given as a single or divided dose, due to the effects of Razene not lasting as long in children. Individuals will vary in their response to medicines and this applies to Razene also:
Some people may only require half the daily dose, i.e. 5mg, e.g. people with kidney problems or those who may feel drowsy if they take the recommended dose of 10mg.
Others may need to take 20mg, e.g. larger people or those who find that 10mg is not enough. The maximum recommended daily dose is 20mg. Do not exceed this dose unless told to do so by your doctor.
Talk to your doctor or pharmacist to see what dosage is right for you.
Do not take Razene if you have an allergy to any of the following:
any medicine containing cetirizine hydroxyzine (another antihistamine related to cetirizine).
Tell your pharmacist or doctor as soon as possible if you do not feel well while you are taking Razene. All medicines can have some unwanted effects. Sometimes they are serious, most of the time they are not. You may need medical treatment if you get some of the side effects. Tell your pharmacist or doctor if you notice any of the following and they worry you: drowsiness headache dry mouth tiredness nausea dizziness.
These are the more common side effects of Razene. They are usually mild and tend to wear off as treatment continues.
Tell your doctor immediately if you notice any of the following:
swelling of the face, lips or tongue which may cause difficulty in swallowing or breathing asthma, wheezing, shortness of breath sudden or severe itching, skin rash, hives fast or irregular heart beat.
These side effects are usually rare but can be serious and need urgent medical attention.
For more detailed information - Please click here to view the PDF file from the Medsafe website on Razene